Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

July 26, 2021Eddy County, New Mexico

NWS Midland/Odessa, TX issued this special weather statement at Jul 26, 2021, 6:04 PM MDT for Eddy County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 6:04 PM MDT (00:04 UTC)
Expired
Jul 26, 2021, 6:45 PM MDT
In force
41 min
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Midland/Odessa radar (KMAF), 181 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3037 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

851 
WWUS84 KMAF 270004
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
604 PM MDT Mon Jul 26 2021
 
NMZ028-270045-
Eddy County Plains NM-
604 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY COUNTY UNTIL
645 PM MDT...

At 604 PM MDT, Doppler radar was tracking a strong thunderstorm over
Loving, or 11 miles southeast of Carlsbad, moving northwest at 15
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Carlsbad, Loving, Carlsbad North, Malaga, Otis, Cavern City Air
Terminal and Living Desert State Park.

LAT...LON 3226 10389 3211 10412 3241 10437 3257 10403
TIME...MOT...LOC 0004Z 142DEG 13KT 3228 10409 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 26, 5:52 PM MDT, 12 minutes earlier.

Area forecast discussion, Jul 26, 5:52 PM MDT, 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
652 PM CDT Mon Jul 26 2021

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Mon Jul 26 2021

VFR will prevail through the forecast period. The main aviation
impacts will be confined to CNM where an isold TS remains possible
until 27/02Z. Elsewhere, winds should remain light out of the SE
overnight with a few mid to high clouds.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 154 PM CDT Mon Jul 26 2021

The subtropical ridge continues to build across the central and
northern plains. The southern plains will remain on the southern
periphery of the high during the short term period. Thunderstorms
will be possible this evening across southeast New Mexico, mainly
over the higher terrain, but a few thunderstorms may reach down into
the far western plains along convective outflow boundaries. This
activity will wane into the evening due to the loss of heating.
Tomorrow afternoon, thunderstorm chances will return to southeast
New Mexico, primarily over the higher terrain once again. Additional
thunderstorms will be possible over the eastern Permian Basin. This
area will have slightly warmer temperatures and slightly higher
moisture building in from the east and will potentially reach
convective temperature during the afternoon. No severe weather is
expected as flow remains weak throughout the depth of the
troposphere. Highs will be near to slightly above average as the
highest heights will continue to be to our north. Lows tonight and
tomorrow night will be mild and around average for this time of year
across the region.

&&

.LONG TERM...
(Wednesday through  Sunday)
Issued at 154 PM CDT Mon Jul 26 2021

On Wednesday the upper ridge will be centered over the KS/NE
border and will stretch across the middle of the country from
Mexico to Canada. This ridge will drift southward becoming
centered over OK by Saturday and the TX/NM border Sunday.

After a warm start to the week expect a return to below normal
temperatures in the low to mid 90s Wednesday through Friday.  These
readings are expected to climb into the upper 90s with more 100s
over the weekend as the ridge builds south.  Lows in the mid 60s to
mid 70s.  No fronts expected this week and the wind will generally
remain S to SE keeping low level moisture up.

As far as rain chances storms look possible mainly south Wednesday
while Thursday has a slight chance of storms over the mountains...
rainfall totals should be low.  Not much precip expected Friday with
low pops over the mountains again Saturday and Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               74  98  74  94 /   0  20  10  20
Carlsbad                 70  96  72  96 /  10  10  10  20
Dryden                   73 100  75  96 /   0  10  10  20
Fort Stockton            70  98  73  93 /   0  10  10  20
Guadalupe Pass           69  90  70  87 /  20  10  10  20
Hobbs                    69  96  71  92 /  20  10  10  20
Marfa                    59  91  62  85 /  10  10  10  30
Midland Intl Airport     73  98  74  94 /   0  10  10  20
Odessa                   72  98  74  93 /  10  10  10  20
Wink                     73 100  74  96 /  10   0   0  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

AVIATION...24
Hazardous weather outlook, Jul 26, 1:23 PM MDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
223 PM CDT Mon Jul 26 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-271930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
223 PM CDT Mon Jul 26 2021 /123 PM MDT Mon Jul 26 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Slight chance of thunderstorms this afternoon and evening, mainly
over the Guadalupe Mountains and Southeast New Mexico. Some storms
could produce frequent lightning, small hail, gusty wind, and brief
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 26, 3:12 PM MDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
312 PM MDT Mon Jul 26 2021

NMZ028-262200-
Eddy County Plains NM-
312 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDDY COUNTY UNTIL
400 PM MDT...

At 312 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hope, moving northwest at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hope.

LAT...LON 3296 10484 3296 10455 3272 10442 3260 10463
      3268 10485
TIME...MOT...LOC 2112Z 139DEG 16KT 3289 10475

24
Special weather statement, Jul 26, 3:19 PM MDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
319 PM MDT Mon Jul 26 2021

NMZ028-029-033-262200-
Eddy County Plains NM-Northern Lea County NM-Central Lea County NM-
319 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND CENTRAL LEA
COUNTIES UNTIL 400 PM MDT...

At 319 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lovington, moving northwest at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hobbs, Lovington, McDonald, Humble City, Maljamar, Knowles, Lea
County Zip Franklin Memorial Airport, Halfway, Loco Hills and
Industrial Airpark.

LAT...LON 3278 10307 3244 10403 3288 10398 3298 10370
      3315 10330
TIME...MOT...LOC 2119Z 150DEG 14KT 3300 10330

24
Special weather statement, Jul 26, 3:59 PM MDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
359 PM MDT Mon Jul 26 2021

NMZ028-262245-
Eddy County Plains NM-
359 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EDDY COUNTY UNTIL
445 PM MDT...

At 358 PM MDT, Doppler radar was tracking a strong thunderstorm over
Artesia, moving northwest at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Artesia, Atoka, Dayton and Artesia Municipal Airport.

LAT...LON 3296 10419 3268 10418 3271 10458 3296 10460
TIME...MOT...LOC 2158Z 117DEG 9KT 3285 10442

24
Special weather statement, Jul 26, 4:02 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
402 PM MDT Mon Jul 26 2021

NMZ028-033-262245-
Eddy County Plains NM-Central Lea County NM-
402 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 445 PM MDT...

At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Maljamar, or 31 miles east of Artesia, moving
northwest at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Maljamar, Lea County Zip Franklin Memorial Airport and Loco Hills.

LAT...LON 3291 10340 3266 10339 3264 10393 3296 10411
      3297 10363
TIME...MOT...LOC 2202Z 136DEG 13KT 3282 10388

24
Special weather statement, Jul 26, 4:35 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
435 PM MDT Mon Jul 26 2021

NMZ028-262315-
Eddy County Plains NM-
435 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY COUNTY UNTIL 515 PM
MDT...

At 435 PM MDT, Doppler radar was tracking a strong thunderstorm over
Brantley Lake State Park, or 12 miles northwest of Carlsbad, moving
west at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Avalon, Brantley Lake State Park, Seven Rivers Airport, Carlsbad
North, Lake Avalon and Lakewood.

LAT...LON 3275 10417 3247 10415 3241 10466 3271 10458
TIME...MOT...LOC 2235Z 087DEG 9KT 3255 10436

24
Special weather statement, Jul 26, 6:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
604 PM MDT Mon Jul 26 2021

NMZ028-270045-
Eddy County Plains NM-
604 PM MDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY COUNTY UNTIL
645 PM MDT...

At 604 PM MDT, Doppler radar was tracking a strong thunderstorm over
Loving, or 11 miles southeast of Carlsbad, moving northwest at 15
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Carlsbad, Loving, Carlsbad North, Malaga, Otis, Cavern City Air
Terminal and Living Desert State Park.

LAT...LON 3226 10389 3211 10412 3241 10437 3257 10403
TIME...MOT...LOC 0004Z 142DEG 13KT 3228 10409

24

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.